Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 29, 2021Jefferson County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 29, 2021, 6:00 PM EDT for Jefferson County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 6:00 PM EDT (22:00 UTC)
Expired
Jul 29, 2021, 7:00 PM EDT
In force
60 min
Issued by
NWS Tallahassee, FL

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

167 
WWUS82 KTAE 292200
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Thu Jul 29 2021
 
FLZ017-018-027-292300-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
600 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...WEST
CENTRAL JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 700 PM EDT...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Woodville, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Woodville, Wakulla, Cody, Fanlew, Wacissa, Wacissa Springs, Natural
Bridge and Thomas City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3036 8393 3020 8399 3021 8425 3040 8421
TIME...MOT...LOC 2159Z 105DEG 8KT 3029 8401 

$$

38-GODSEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:57 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 29, 3:57 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
357 PM EDT Thu Jul 29 2021

.NEAR TERM [Through Friday]...

With Deep ridging building in from the west across the southeast,
dangerous heat conditions will continue for tomorrow as the region
will be more under the influence of the ridge of high pressure.
Northerly to northeasterly flow aloft should advect slightly drier
air into the mid and upper levels for tomorrow, which will lower the
PW values across the region to the 1.4-1.6 range, except for the
immediate coastline.  This will keep much of the shower and
thunderstorm activity mainly along all coastal areas or just
offshore.  Therefore, with low rain chances, the main impact
expected are the excessively hot temperatures and heat index values
for tomorrow. High temperatures are forecasted in the mid to upper
90s across Georgia, Alabama, and inland Florida counties.  This
coupled with high dewpoint temperatures in the mid 70s will lead to
heat index values in the 110-114 range for Florida Panhandle and
most Florida Big Bend counties.  Heat index values in the 107-109
range are expected across Alabama and Georgia as well.  Given the
excessive heat, an excessive heat warning has been issued for the
Florida zones mentioned above, and an excessive heat advisory still
remains for all Alabama and Georgia zones.  Sensitive parties should
limit outdoor exposure tomorrow, and those that are working outdoors
should take frequent breaks and hydrate as much as possible. Heat
safety tips and resources can be found in the following link:
www.weather.gov/safety/heat.

.SHORT TERM [Friday Night Through Saturday Night]...

It will be dangerously hot over on Saturday as high pressure
remains in control of the forecast. Most of the service area will
see high temperature values generally sore into the mid to upper
90s, with some areas potentially making it to 100. In addition to
the baseline heat, humidity will play a large factor with how hot
it will feel. Heat Indices for Saturday will be north of 100
degrees, with most areas in the 109-114 range. Right now, there is
no Heat Advisory or Excessive Heat Watch or Warning out for
Saturday; however, that doesn't mean the weather should be taken
likely. Continue to practice Heat Safety such as staying hydrated
and cool, wearing light colored clothing, wearing sunscreen,
taking breaks, avoiding strenuous activities, etc. For more Heat
Safety preparedness and resources please visit:
www.weather.gov/safety/heat. Finally, overnight lows won't bring
much relief, as they only drop to the mid to upper 70s.

.LONG TERM [Sunday Through Thursday]...

Hot conditions will continue through Sunday,but the good news is
we'll start a gradual trend of decreasing temperatures. Highs are
forecast to be in the low to mid 90s for much of the area, but
with humidity still factoring in, it will feel more like 105-110
degrees. Precip chances are a bit higher on Sunday, around 45-65%
chance, which could bring isolated to scattered relief to some
areas. By Monday, the ridge will begin to weaken which will
continue to support the decreasing temperature trend and wet
pattern. Highs on Monday should be in the upper 80s to near 90
degree range, with Tuesday looking even nicer and in the mid 80s.
Unsettled weather will then take hold, with shower and
thunderstorms looking likely each day.

&&

.AVIATION...
[Through 18Z Friday]

VFR conditions are expected to prevail, with the best chances for
showers and thunderstorms at ECP and TLH; however, the chances were
not great enough to include in a from group or tempo. Expect VFR
conditions through the remainder of the TAF period.

&&

.MARINE...

The forecast remains on track as the main concern for the waters
will be thunderstorms over the next few days. During this time
frame winds will generally remain from the west to southwest at
about 15kt or less. Winds start to increase Sunday night into
Monday, putting us near cautionary conditions.

&&

.FIRE WEATHER...

There are minimal fire weather concerns for the next several days
outside of lower than normal dispersions across the region; however,
dispersions are not low enough for a headline.

&&

.HYDROLOGY...

Precipitation is still anticipated to be lower than normal for the
weekend, with wetter weather returning early next week. Rainfall
amounts still look to be around 1-2 inches for the most, locally
up to 3 inches or higher if stronger storms form. Several
rivers in Ochlockonee and Suwannee basins remain in action stage,
but are cresting/falling, except Rock Bluff, Wilcox, and Manatee
Springs, where rises are forecast. There are some points near
Valdosta and Pinetta, where the river is either just cresting or
gradually rising but should remain in action stage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  97  78  98  78 /   0  10   0  40  20
Panama City   78  94  81  93  80 /  10  10  10  30  30
Dothan        76  98  77  98  76 /   0   0   0  40  20
Albany        76  99  78 100  78 /   0   0   0  40  10
Valdosta      74  97  76  98  76 /   0   0   0  40  10
Cross City    76  92  78  93  78 /  20  20  10  30  20
Apalachicola  78  91  80  92  79 /  30  20  10  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for Calhoun-
     Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
     Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-Liberty-
     Madison-North Walton-South Walton-Washington.

     Heat Advisory from 11 AM to 7 PM EDT Friday for Coastal Taylor-
     Inland Taylor.

     Excessive Heat Warning from 11 AM EDT /10 AM CDT/ to 7 PM EDT /6
     PM CDT/ Friday for Calhoun-Central Walton-Coastal Bay-
     Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
     Gulf-Inland Jefferson-Inland Wakulla-Jackson-Leon-Liberty-
     Madison-North Walton-South Walton-Washington.

GA...Heat Advisory until 7 PM EDT this evening for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

     Heat Advisory from 11 AM to 7 PM EDT Friday for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Heat Advisory until 6 PM CDT this evening for Coffee-Dale-Geneva-
     Henry-Houston.

     Heat Advisory from 10 AM to 6 PM CDT Friday for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Rogacheski
LONG TERM...Rogacheski
AVIATION...Bunker
MARINE...Rogacheski
FIRE WEATHER...Bunker
HYDROLOGY...Rogacheski

In the hours before

Special weather statement, Jul 29, 3:06 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 PM EDT Thu Jul 29 2021

FLZ014-015-114-115-292000-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
306 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF AND NORTHWESTERN FRANKLIN
COUNTIES UNTIL 400 PM EDT/300 PM CDT/...

At 306 PM EDT/206 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles east of Port St. Joe, moving northwest at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port St. Joe, Nine Mile, Honeyville, Highland View, Eleven Mile, St
Joseph State Park, Thirteen Mile, Odena, Indian Pass, Tilton, Jones
Homestead, Ward Ridge, Milltown, Howard Creek, Willis Landing,
Simmons Bayou, Dalkeith and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2968 8530 2980 8545 3010 8526 3005 8513
      3002 8512 3002 8510 3001 8510 3000 8506
      2999 8505 2999 8503 2997 8502 3000 8501
      2998 8497 2965 8508
TIME...MOT...LOC 1906Z 142DEG 7KT 2985 8517

72-BUNKER
Special weather statement, Jul 29, 3:40 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
340 PM EDT Thu Jul 29 2021

FLZ012-014-112-114-292030-
Coastal Bay FL-Inland Bay FL-Inland Gulf FL-Coastal Gulf FL-
340 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GULF AND SOUTHEASTERN BAY
COUNTIES UNTIL 430 PM EDT/330 PM CDT/...

At 340 PM EDT/240 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Mexico Beach, or 10 miles north of Port St. Joe,
moving northwest at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Callaway, Port St. Joe, Mexico Beach, Tyndall Air Force Base, Parker,
Allanton, Highland View, St Joseph State Park, Jones Homestead, Ward
Ridge, Overstreet, Milltown, Davis Beach, Wetappo, Simmons Bayou,
Beacon Hill and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2984 8549 2988 8549 3002 8571 3030 8545
      3023 8539 3020 8539 3020 8536 2996 8514
      2972 8532
TIME...MOT...LOC 1940Z 130DEG 14KT 2996 8532

72-BUNKER
Special weather statement, Jul 29, 5:02 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT Thu Jul 29 2021

FLZ012-112-292145-
Coastal Bay FL-Inland Bay FL-
502 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR BAY COUNTY UNTIL 445 PM CDT...

At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynn Haven, moving northwest at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Southport, Cedar Grove, Dirego Park, Bay Harbor, Recota Beach,
College Station, Bayou George, Brannonville, Millville and Vicksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8551 3014 8560 3022 8581 3038 8571
TIME...MOT...LOC 2102Z 119DEG 5KT 3023 8563

38-GODSEY
Special weather statement, Jul 29, 5:38 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM EDT Thu Jul 29 2021

FLZ010-012-112-292245-
Coastal Bay FL-Inland Bay FL-Washington FL-
538 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAY AND SOUTHWESTERN
WASHINGTON COUNTIES UNTIL 545 PM CDT...

At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Lynn Haven, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Panama City Beach, Ebro, West Bay, Pine Log, Sunnyside, Seminole
Hills, Laird, Laguna Beach and Hollywood Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3028 8599 3027 8599 3027 8596 3029 8599
      3041 8599 3042 8598 3043 8599 3045 8593
      3044 8592 3044 8590 3040 8565 3022 8570
      3024 8600
TIME...MOT...LOC 2138Z 100DEG 10KT 3033 8576

38-GODSEY
Special weather statement, Jul 29, 6:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Thu Jul 29 2021

FLZ017-018-027-292300-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
600 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...WEST
CENTRAL JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 700 PM EDT...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Woodville, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Woodville, Wakulla, Cody, Fanlew, Wacissa, Wacissa Springs, Natural
Bridge and Thomas City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3036 8393 3020 8399 3021 8425 3040 8421
TIME...MOT...LOC 2159Z 105DEG 8KT 3029 8401

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:29 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison46 min
Jul 29, 3:57 AM EDTExcessive Heat WatchTAEBay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more12 hr
Jul 29, 3:57 AM EDTHeat AdvisoryTAEGadsden, Jefferson, Leon, Madison, Taylor, Wakulla39 hr
Jul 29, 6:23 AM EDTSpecial Marine WarningTAE3 hr
Jul 29, 7:36 AM EDTSpecial Marine WarningTAE114 min
Jul 29, 9:22 AM EDTSpecial Marine WarningTAE2 hr
Jul 29, 9:35 AM EDTSpecial Marine WarningTAE115 min
Jul 29, 11:24 AM EDTSpecial Marine WarningTAE96 min
Jul 29, 12:55 PM EDTSpecial Marine WarningTAE95 min
Jul 29, 3:06 PM EDTSpecial Weather StatementTAEGulf54 min
Jul 29, 3:35 PM EDTExcessive Heat WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more27 hr
Jul 29, 3:40 PM EDTSpecial Weather StatementTAEBay, Gulf50 min
Jul 29, 5:02 PM EDTSpecial Weather StatementTAEBay43 min
Jul 29, 5:13 PM EDTSpecial Marine WarningTAE62 min
Jul 29, 5:38 PM EDTSpecial Weather StatementTAEWashington67 min
Jul 29, 6:23 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington37 min
Jul 29, 6:59 PM EDTSpecial Weather StatementTAEWalton61 min
Jul 28, 9:17 PM EDTSpecial Weather StatementTAEGrady, Mitchell58 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.